Asthma worsened by benzoate contained in some antiasthmatic drugs

Int J Immunopathol Pharmacol. May-Aug 2004;17(2):225-6. doi: 10.1177/039463200401700215.

Abstract

Here, we report our experience on benzoate hypersensitivity. Drug and food additives are known to induce pseudo-allergic reactions such as urticaria, eczema, asthma and rhinitis. These reactions are often under-diagnosed, above all in allergic patients treated with additive containing drugs. On the contrary, attention to the additives present in some drug formulations and foods may often permit more correct diagnosis.

Publication types

  • Case Reports
  • Letter

MeSH terms

  • Anti-Asthmatic Agents / adverse effects*
  • Anti-Asthmatic Agents / chemistry*
  • Asthma / chemically induced*
  • Asthma / physiopathology
  • Benzoates / adverse effects*
  • Chemistry, Pharmaceutical
  • Child
  • Child, Preschool
  • Excipients / adverse effects*
  • Humans
  • Male

Substances

  • Anti-Asthmatic Agents
  • Benzoates
  • Excipients